MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM
Catalog Number VIUS12120
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.There was no patient involvement.
 
Event or Problem Description
It was reported that during preparation of the delivery system, the biliary stent was found to be partially deployed.Reportedly, the safety clip was removed by the customer.Another stent was used to perform the procedure.There was no patient involvement and no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample was provided for evaluation.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.As reported, the safety clip was removed when the partial stent deployment occurred; the system was not loaded on the guide wire.As the subject device was not returned for evaluation, no further investigation could be performed and the reported event could not be reproduced or confirmed.The correct position of the stent within the sheath as well as the proper assembly of the safety clip is being checked during assembly of the delivery system prior to packaging.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "as a precaution against accidental stent deployment, the safety clip should not be removed until the stent is ready to be deployed.If the safety clip has been removed or becomes inadvertently detached from the grip, do not use the device." the ifu also states: "visually inspect the bard lifestar biliary stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment." adverse event and/or product problem; type of reportable event: corrected data.The reported event is not mdr reportable and was reported to the fda by error.There is no reportable device malfunction.Updated 'eval code & desc - (b)(4) due to completion of evaluation.
 
Event or Problem Description

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6059803
Report Number9681442-2016-00284
Device Sequence Number13651507
Product Code FGE
UDI-Device Identifier04049519005652
UDI-Public(01)04049519005652(17)190304(10)ANAQ0861
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2019
Device Catalogue NumberVIUS12120
Device Lot NumberANAQ0861
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1